MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS FOR USE WITH SIZE SMALL ELBOW; ELBOW PROSTHESIS

ZIMMER BIOMET, INC. ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS FOR USE WITH SIZE SMALL ELBOW; ELBOW PROSTHESIS
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial surgery over 30 years ago.The patient underwent a revision and placement of a spacer mold due to infection and dislocation.They put in a new implant but wasn't sure if they heard the click.A week later the patient had dislocated again, and the patient underwent a second revision.The pin appeared to have disengaged, possibly leading to the dislocation.Attempts have been made and no additional information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Device history record was reviewed and no discrepancies relevant to the reported event were found.Through communication with the sales representative it was determined that the incorrect pin size was implanted.The root cause of the reported issue is attributed to use-error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS FOR USE WITH SIZE SMALL ELBOW
Common Device Name
ELBOW PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14851230
Report Number0001822565-2022-01927
Device Sequence Number2382126
Product Code JDC
UDI-Device Identifier00889024639799
UDI-Public(01)00889024639799(17)260831(10)64129147
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K973357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number32810600012
Device Lot Number64129147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown